Withdrawal Symptoms After Stopping Celexa

Patient

Q: Side effects on stopping celexa or missing a couple days dose? when waking up i experience a sensation in my head, like a rubber band snapping or a door shutting, this will continue to happen every few minutes as I go in and out of dosing and stops if i get up.

Doctor

A:   I do understand your concern, your symptoms may be due to SSRI withdrawal syndrome that presents with various neurological symptoms that may include headache, gastrointestinal distress, faintness and strange sensations of vision or touch. Discontinuation symptoms typically arise within days after stopping the medication, particularly if it was stopped abruptly. I would suggest that you do not stop taking celexa on your own and talk to your doctor regarding the symptoms of SSRI withdrawal.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews